Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

March 25, 2021Bowie County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this special weather statement at Mar 25, 2021, 4:55 AM CDT for Bowie County, Morris County, Titus County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 4:55 AM CDT (09:55 UTC)
Expired
Mar 25, 2021, 5:45 AM CDT
In force
50 min
Issued by
NWS Shreveport, LA

Counties Bowie County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS84 KSHV 250955
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
455 AM CDT Thu Mar 25 2021
 
TXZ096-097-108>112-251045-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
455 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...EAST CENTRAL
FRANKLIN...WESTERN BOWIE...MORRIS...TITUS...NORTH CENTRAL CAMP AND
SOUTHEASTERN RED RIVER COUNTIES UNTIL 545 AM CDT...

At 455 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Boxelder, Daingerfield, De
Kalb, Naples, Maud, Omaha, Cason, Us 259 And I 30 Intersection,
Cookville, Rocky Branch, Wilkerson, Dalby Springs, Winfield, Avery,
Douglassville, Miller's Cove and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9493 3325 9523 3365 9465 3326 9415
TIME...MOT...LOC 0955Z 232DEG 39KT 3316 9492 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 4:11 AM CDT, 44 minutes earlier.

Area forecast discussion, Mar 25, 4:11 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
411 AM CDT Thu Mar 25 2021

.SHORT TERM.../Today through Friday/

As expected, a lull in convection is noted over much of the region
early this morning due to convective inhibition from weak capping
aloft. However, that will be changing as we move through the rest
of today as sfc-based CAPE values begin to increase later on this
morning to between 1000-1500 J/kg across the eastern two-thirds of
the region where SPC continues to highlight a Slight Risk in the
Day 1 convective outlook. At the moment, sub-severe convective is
ongoing across parts of NE Texas and along the I-30 corridor into
SE Oklahoma and SW Arkansas. This is occurring along an advancing
cold front. Meanwhile, the upper level support continues to lag a
bit behind the front with the shortwave trough pivoting NE toward
our region from east central Texas. As we go through the remainder
of the morning and early afternoon, expect an uptick in convection
with the upper level shortwave traversing the region as shear and
instability continue to increase as we begin to mix in some added
heating after sunrise. With that said, all several weather threats
remain in play today with large hail and damaging winds slightly
higher on the threat level than tornadoes. However, a few isolated
tornadoes certainly cannot be ruled out given the increasing shear
values noted above. On a more minor note, wind speeds will be on
the increase as well today ahead of the cold front with veering
winds to the SW and eventually W/NW later today around 15-20 mph
with higher gusts. Thus, a Lake Wind Advisory is in effect across
the entire region from 10 AM through 6 PM today.

Convection will begin to wind down as we get into the mid to late
afternoon hours with the severe threat ending across all of our
region. However, a major severe weather outbreak is expected to
our east this afternoon over parts of "Dixie Alley" ahead of the
advancing cold front and shortwave trough. Behind the front, look
for temperatures to drop off nicely tonight with overnight lows
expected to range through the 40s as skies clear and winds go near
calm. A beautiful Friday will follow with abundant sunshine and
high temperatures in the mid and upper 70s to lower 80s under sfc
high pressure.

/19/

.LONG TERM.../Friday Night through Wednesday Night/

Progressive weather pattern to persist through the long term period.
With generally southwest flow aloft prevailing through the period,
instability will remain prevalent across the ArkLaTex. A series of
frontal boundaries combined with disturbances within the southwest
flow regime will support periods of convection each day. The first
of these events will occur Saturday into Saturday Night as a frontal
boundary drifts southeast from from Oklahoma and Arkansas.
Although there is a risk for some severe thunderstorms with this
frontal passage from Saturday evening, confidence remains low.

Frontal boundary to linger across the northern gulf coast through
Sunday night allowing for a chance for showers and thunderstorms
mainly south of Interstate 20.

Models diverge significantly in regards to Monday and Tuesday with
the GFS driving an upper-low across the ArkLatex on Monday while the
European model maintains weak ridging aloft. At this time will go
with the wetter solution of the GFS, keeping pops in the southern
and eastern zones. Models again realign on Wednesday bringing a
fairly robust cold front through the region which will maintain a
chance of widespread showers and thunderstorms through the end of
the long term period.

/05/

&&

.PREV DISCUSSION... /issued 113 AM CDT Thu Mar 25 2021/

AVIATION...

For the 25/06Z TAF period, a mixed bag of flight categories will
start us off this period as low clouds continue to stream north
ahead of an approaching cold front. Expect MVFR/IFR cigs to take
up residence at all sites through the first half of the period as
the cold front advances eastward across the region with convection
increasing along and ahead of the front. Some storms will have the
potential to become severe with large hail and damaging wind gusts
possible as we go through the first half of the period before all
the convection gradually exits the region. Cigs/vsbys will return
to VFR by Thursday afternoon with gradual clearing thereafter by
around 26/00Z. Winds will continue to veer S/SW and eventually
W/NW with fropa later this morning through early afternoon with
speeds increasing to 10-20 kts with higher gusts up to 30 kts.
Winds will decouple by 26/00Z, becoming lgt/vrbl to near calm.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  48  79  61 /  60   0   0  10
MLU  79  49  78  63 /  80   0   0  40
DEQ  67  42  75  53 /  80   0   0   0
TXK  69  46  76  56 /  70   0   0  10
ELD  74  45  77  57 /  70   0   0  30
TYR  70  49  79  59 /  60   0   0   0
GGG  71  47  79  58 /  60   0   0  10
LFK  76  49  82  63 /  50   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for ARZ050-051-059>061-070>073.

LA...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for LAZ001>006-010>014-017>022.

OK...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for OKZ077.

TX...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

19/05
Hazardous weather outlook, Mar 24, 1:12 PM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
112 PM CDT Wed Mar 24 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
112 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase in coverage this evening.
A few storms could become severe with large hail and damaging
winds being the main threats. The highest chances for severe
thunderstorms will occur across southeast Oklahoma, southern
Arkansas, northeast Texas and extreme northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will continue into Thursday across the
remainder of the region with the highest risk across North
Louisiana and Southern Arkansas. Large hail and damaging winds
will be possible through Thursday afternoon, but an isolated tornado
or two can't be ruled out.

Thunderstorms will return to the region again Saturday into
Sunday. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later tonight.

In the hours before

Local storm report, Mar 25, 12:03 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             1 ENE DIERKS            34.12N 94.00W
03/24/2021  E1.75 INCH       HOWARD             AR   PUBLIC

            GOLFBALL SIZE HAIL FELL IN DIERKS. REPORT
            RELAYED BY WFO LITTLE ROCK.

&&

15
Special weather statement, Mar 25, 4:07 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 AM CDT Thu Mar 25 2021

TXZ108>111-124>126-136-250945-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Franklin TX-Morris TX-
Titus TX-
407 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHWESTERN
MARION...SOUTHERN FRANKLIN...WOOD...UPSHUR...SOUTHWESTERN MORRIS...
SOUTHERN TITUS AND CAMP COUNTIES UNTIL 445 AM CDT...

At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or near Mineola, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, Gilmer, Mineola, Pittsburg, Winnsboro, Leesburg,
Lindale, Quitman, Hawkins, Ore City, Scroggins, Pleasant Grove,
Hainesville, Golden, Rosewood, Hoard, Newsome, Cedar Springs, Forest
Hill and Winfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9548 3296 9531 3306 9531 3322 9502
      3281 9463 3278 9469 3279 9470 3278 9470
      3243 9549 3266 9560 3269 9559 3271 9562
      3277 9564 3286 9565
TIME...MOT...LOC 0905Z 238DEG 42KT 3273 9545

05
Special weather statement, Mar 25, 4:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
455 AM CDT Thu Mar 25 2021

TXZ096-097-108>112-251045-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
455 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...EAST CENTRAL
FRANKLIN...WESTERN BOWIE...MORRIS...TITUS...NORTH CENTRAL CAMP AND
SOUTHEASTERN RED RIVER COUNTIES UNTIL 545 AM CDT...

At 455 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Boxelder, Daingerfield, De
Kalb, Naples, Maud, Omaha, Cason, Us 259 And I 30 Intersection,
Cookville, Rocky Branch, Wilkerson, Dalby Springs, Winfield, Avery,
Douglassville, Miller's Cove and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9493 3325 9523 3365 9465 3326 9415
TIME...MOT...LOC 0955Z 232DEG 39KT 3316 9492

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:26 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus49 min
Mar 24, 8:39 PM CDTSpecial Weather StatementSHVRed River51 min
Mar 24, 10:09 PM CDTSpecial Weather StatementSHVBowie51 min
Mar 25, 2:41 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Mar 25, 4:07 AM CDTSpecial Weather StatementSHVCamp, Upshur, Wood38 min
Mar 25, 5:16 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days
Mar 25, 7:11 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus3 days
Mar 24, 9:16 PM CDTSpecial Weather StatementSHVLittle River44 min
Mar 24, 9:37 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier38 min
Mar 24, 10:15 PM CDTSpecial Weather StatementSHVHoward45 min
Mar 24, 10:26 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier34 min
Mar 24, 10:45 PM CDTSpecial Weather StatementSHVSevier45 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.